What is the cause of elevated gamma-glutamyl transferase level?
User rating for this question
40 year old female not taking any medication , plz advise on ggt level in the report attached. ty
Posted Mon, 23 Dec 2013 in Liver and Gall Bladder
Answered by Dr. Chobufo Ditah 2 hours later
Brief Answer: Do a control test! Detailed Answer: Hi and thank you so much for this query. I have taken a look at the tests and results on the attached picture. For real GGT is way over the reference value. However, its isolated nature is what makes me question whether it is for real. Isolated elevation in GGT are suggestive of heavy alcohol intake. If this is the case with you, please consider reducing your daily consumption to 1-2glasses of wine per day maximum. GGT elevations in association with other abnormal liver function tests often signal a problem with the liver and biliary ducts. However, it is the lone abnormal value and cannot for real be very much suggestive of these conditions. If I were your treating doctor, the first step would be to repeat this GGT after 4weeks to see if it is still high. This is because I have a strong feeling that this could simply be a laboratory malfunction rather than a true problem because every other test that would have been expected to be abnormal in the case of a biliary tract or liver disease are all normal. In all: 1. If you drink, please stop and let's monitor. 2. If you do not drink, let us stay calm and return for a control in 4weeks. Thank so much for using our services. I wish you well in. Feel free to ask for clarifications if need be. Thanks for using our services. Dr. Ditah, MD.
Follow-up: What is the cause of elevated gamma-glutamyl transferase level? 44 minutes later
no alcohol intake whatsoever .
Answered by Dr. Chobufo Ditah 4 hours later
Brief Answer: Thanks for the information Detailed Answer: I am happy to know that you do not take alcohol. Please, let us control this finding in 4weeks. If they are still high, then we shall look launch a comprehensive and more detailed investigation. Thanks. Dr. Ditah, MD